MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX CRVD BLUNT OBT XL LNGTH; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX CRVD BLUNT OBT XL LNGTH; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72205064
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the surgeon placed the drill guide on the bone, he attempted to insert the drill down the guide and noticed resistance.Surgeon removed the guide and inspect it noticing the flexible/jigsaw style tip of the first suture fix curved anchor inserter had broken off inside the drill guide.He attempted to push the part out the distal tip to free the drill guide, by inserting the obturator but this did not help.A backup device was available to complete the procedure with no significant delay or patient injuries reported.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.
 
Additional Manufacturer Narrative
One xl suturefix curved blunt obturator was returned for evaluation.Visual assessment of the device confirmed the reported complaint.The distal tip is bent and twisted.The condition of the device indicates it was subjected to excessive force.Clinical details were provided stating that this device was used to attempt to clear an obstruction from a drill guide.

Brand Name
SUTUREFIX CRVD BLUNT OBT XL LNGTH
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7961532
Report Number1219602-2018-01396
Device Sequence Number1681682
Product Code MBI
UDI-Device Identifier00885556689189
UDI-Public(01)00885556689189(10)50703021
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K163034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72205064
Device Catalogue Number72205064
Device Lot Number50703021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer11/05/2018
01/29/2019
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date11/06/2018
01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1